Forum

Switched off feeling and steroids pre diagnosis

Hi to all you inspirational people,

I am expecting to be diagnosed soon, this sounds weird but my symptoms started with the feeling that something in my head had very suddenly switched off, and I have now had his feeling (along with other symptoms gradually added) for over 5 weeks. I was wondering if anyone else has experienced this and if it ever gets any better. This was accompanied by a visual change in my opinion although I have had my eyesight checked by a few people including a consultant who couldn’t find a problem. I really feel like part of my brain has switched off and not sure I can adapt to this.

Also, is it normal to not be offered any steroid treatment for suspected symptoms? I don’t know too much about it but think I could have possibly benefited from this.

Thanks so much for your help. Have a good day x

when i was close to being diagnosed i was seen by an ms specialist at salford royal.

my symptoms at the time were quite bad.

he wasn’t totally convinced that it was ms so he had me on 3 days of iv steroids.

i flipped out mentally but came back to normal.

a week later my symptoms were back to full blast and i got my diagnosis.

maybe that is why you are not offered steroids yet.

I think you would only be given high dose steroids if the neurologist considered that your symptoms were caused by an inflammatory process affecting your immune system, in particular your myelin was being attacked.

And they would only know this if they had carried out tests, including an MRI and maybe a lumbar pucture.

When you say you expect to be diagnosed soon, is this because you’ve seen the neurologist, s/he believes you have probably/possibly got MS or at least a clinically isolated syndrome, and they’ve done some tests to prove or disprove a diagnosis?

If not, then it’s not surprising that you haven’t been given steroids. They are heavy duty drugs which have quite a big effect on your body. And if there’s any chance that what is affecting you is something very different, in particular anything viral or an infection of some sort, the steroids could make your symptoms very much worse.

Sue